MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA II VITALIUM ROD 6.0 MM X 600 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE XIA II VITALIUM ROD 6.0 MM X 600 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 03822601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 06/07/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; the second revision surgery was performed due to the rod breakage.The left and right of the rod were broke in two levels (left: l4/5 and l3/4, right: l5/s1 and l4/5).During the revision surgery, the surgeon tried to remove the closed polyaxial screw on left s2ai.But the screw was not able to removed and the tip of the drivers was deformed.The screw shaft was remained.This event is related to (b)(4).
 
Additional Manufacturer Narrative
Method: risk assessment; result: no lot # was provided, so a manufacturing record review could not be performed.The product is not returned for evaluation and material analysis.The surgical technique for xia states " do not exceed 12nm during final tightening." excessive force applied and over tightening screws during final tightening could lead to excessive stress on the construct which could lead to stress concentration leading to rod fracture post- op.Conclusion: the definitive cause of the event could not be determined with the given information.
 
Event or Problem Description
It was reported that; the second revision surgery was performed due to the rod breakage.The left and right of the rod were broke in two levels (left : l4/5 and l3/4, right : l5/s1 and l4/5).During the revision surgery, the surgeon tried to remove the closed polyaxial screw on left s2ai.But the screw was not able to removed and the tip of the drivers was deformed.The screw shaft was remained.This event is related to (b)(4).

Brand Name
XIA II VITALIUM ROD 6.0 MM X 600 MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5766291
Report Number0009617544-2016-00267
Device Sequence Number506252
Product Code KWP
UDI-Device Identifier04546540539656
UDI-Public(01)04546540539656
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03822601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2016
Supplement Report FDA Received Date10/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR